Alert archive / Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 4, NWS Wakefield, VA

June 7, 2013Charles City County, New Kent County, Virginia

NWS Wakefield, VA issued this flash flood warning at Jun 7, 2013, 1:44 PM EDT for Charles City County, New Kent County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2013, 1:44 PM EDT (17:44 UTC)
Expired
Jun 7, 2013, 4:45 PM EDT
In force
3 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties Charles City County, VA, New Kent County, VA

The radar

The Norfolk radar (KAKQ), 64 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2013-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2013-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WGUS51 KAKQ 071744
FFWAKQ
VAC036-127-072045-
/O.NEW.KAKQ.FF.W.0004.130607T1744Z-130607T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
144 PM EDT FRI JUN 7 2013

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN NEW KENT COUNTY...
  NORTH CENTRAL CHARLES CITY COUNTY...

* UNTIL 445 PM EDT...

* AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER NORTH CENTRAL CHARLES CITY
  AND WESTERN NEW KENT COUNTIES.

RADAR INDICATES THAT BETWEEN 1 TO 2 INCHES OF RAIN HAS FALLEN ACROSS 
THE WARNING AREA OVER THE PAST HOUR...WITH AN ADDITIONAL 1 TO 2 
INCHES POSSIBLE THROUGH 4 PM EDT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROXBURY...
  NEW KENT AND TALLEYSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DON'T DROWN!

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER 
SERVICE BY CALLING TOLL FREE...1...8 0 0...7 3 7...8 6 2 4.

&&

LAT...LON 3762 7709 3760 7708 3760 7706 3756 7700
      3757 7698 3758 7699 3758 7696 3754 7697
      3753 7695 3757 7693 3756 7692 3742 7699
      3745 7719 3751 7719 3763 7712

$$

05
1 follow-up statement
092 
WGUS71 KAKQ 071807
FFSAKQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
207 PM EDT FRI JUN 7 2013

VAC036-127-072045-
/O.CON.KAKQ.FF.W.0004.000000T0000Z-130607T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW KENT VA-CHARLES CITY VA-
207 PM EDT FRI JUN 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR NORTH
CENTRAL CHARLES CITY AND WESTERN NEW KENT COUNTIES...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A NARROW AREA OF HEAVY SHWOERS AND EMBEDDED THUNDERSTORMS 
PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.


&&

LAT...LON 3762 7709 3760 7708 3760 7706 3756 7700
      3757 7698 3758 7699 3758 7696 3754 7697
      3753 7695 3757 7693 3756 7692 3742 7699
      3745 7719 3751 7719 3763 7712
TIME...MOT...LOC 1806Z 180DEG 0KT 3755 7703

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 1:10 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 7, 1:10 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
110 PM EDT FRI JUN 7 2013

.SYNOPSIS...
TROPICAL STORM ANDREA APPROACHES FROM THE SOUTH AND MOVES ACROSS
THE HAMPTON ROADS EARLY THIS EVENING. ANDREA WIL THEN EXIT THE
AREA TO THE NORTHEAST TONIGHT. A WEAK FRONTAL BOUNDARY WILL
LINGER OVER THE AREA THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...

QUICK UPDATE TO DIGITAL FORECAST/ZFP/HWO TO REFLECT EXTENSION OF
TORNADO WATCH TO INCLUDE NORTHERN NECK AND LOWER EASTERN SHORE,
ALONG WITH AN EXTENSION IN TIME FOR HAMPTON ROADS/TIDEWATER/NE NC
COUNTIES (AND ENTIRE AKQ MARINE AREA OF RESPONSIBILITY) THROUGH
00Z/8PM.

PREVIOUS VALID DISCUSSION...
A FLASH FLOOD WATCH IS NOW IN EFFECT OVER THE WESTERN TWO THIRDS
OF THE CWA. LOCAL AREAS COULD RECEIVE TWO OR MORE INCHES OF RAIN
COULD FALL IN AN HOUR OR TWO IN THIS AREA. A FLOOD WATCH CONTINUES
TOWARD THE COAST.

AS OF 1030 AM EST...DUAL POL RADAR ESTIMATES AND OBSERVATIONS INDICATE
AROUND ONE TO ONE AND A HALF INCHES IN THE HEAVIER BANDS OVER
EASTERN VIRGINIA AND NORTHEAST NORTH CAROLINA. HEAVIEST RAINFALL
DURING THE AFTN SHOULD CONCENTRATE NEAR OR JUST EAST OF THE
INTERSTATE 95 CORRIDOR WITH AN AVERAGE OF ONE TO TWO INCHES OF
RAINFALL THIS AFTN.

LATEST RADAR ANIMATION AND SURFACE ANALYSIS PUTS ANDREA NEAR
FLORENCE SC. THE LATEST NHC FORECAST TRACK HAS SHIFTED A BIT FURTHER
WEST WITH THE CENTER PASSING OVER THE NEWPORT NEWS AREA AROUND OR
JUST PRIOR TO 8 PM EDT.

RADAR INDICATES BREAKS IN THE PCPN PATTERN THROUGH EASTERN
NORTH CAROLINA AND SOUTHEAST VIRGINIA WITH SOME SMALL BREAKS IN
CLOUD COVER INDICATED BY SATELLITE. DEW POINTS HAVE INCREASED INTO
THE LOW TO MID 70S OVER EASTERN NC AND SOUTHEAST VIRGINIA. THIS ALL
MEANS INSTABILITY WILL INCREASE OVER SOUTHEAST PORTIONS OF OUR AREA.

THE TORNADO WATCH CONTINUES THROUGH 1 PM EDT WITH THE THREAT
INCREASING OVER HAMPTON ROADS DURING THE MIDDAY HOURS. ASIDE FROM
THE TORNADO THREAT... ANY THUNDERSTORMS THAT DEVELOP ACROSS THE
CWA MAY BRING BRIEF TORRENTIAL DOWNPOURS.

PREVIOUS DISCUSSION...
NO MAJOR CHANGES NEC FROM PREVIOUS FORECAST WRT TROPICAL STORM
ANDREA. TROPICAL STORM WARNINGS CONTINUE OVER PORTIONS OF SE
VA/NE NC AND ADJACENT MARINE AREAS. LANDFALL OVER THE FL GULF
COAST OCCURRED YESTERDAY EVENG...WITH THIS SYSTM NOW LOCATED NEAR
THE GA COAST AND ADVANCING NEWRD TOWARDS THE CAROLINAS. AS FOR THE
MID ATLANTIC ERLY THIS MORNG...SHWRS WILL BE LIKELY IN ASSOCIATION
WITH A PASSING WARM FRNT AND INCREASING DEEP LAYER MOISTURE AND
WAA.

THE MAIN PCPN AREA ASSOCIATED WITH ANDREA WILL REACH THE RIC AREA
BY MID MORNG. THE RAIN WILL SPREAD NORTHWARD THRU THE DAY AND BE
HEAVY AT TIMES ACROSS THE AREA. WITH THIS SYSTM TRACKING A BIT
INLAND...CANNOT RULE OUT THE CHC FOR DAMAGING WINDS/TORNADOES OVER
SE VA/NE NC WITH HIGH 0-1 KM SHEAR AND HELICITY COMBINED WITH LO
LCLS. NOTE THAT THIS THREAT IS NOT PARTICULARLY HIGH HOWEVER WITH
THIS FORECASTED STORM TRACK AND LO INSTABILITY.

THE HEAVIEST RAIN WILL OCCUR DURING THE 2ND HALF OF THE DAY TDY
(WITH PWATS AOA 2 IN AND STRONG FORCING FOR ASCENT). A FLOOD
WATCH CONTINUES FOR THE ENTIRE FA UNTIL MIDNITE...STILL
FORECASTING 2-4 IN STORM TOTAL. THE WIND THREAT (GUSTS TO 40 MPH)
WILL BE FOCUSED OVER THE TROPICAL STORM WARNED AREA (GUSTS TO
20-30 MPH ELSEWHERE).

ANDREA WILL QUICKLY PUSH NE OF THE AREA TNGT WITH DRYING CONDS IN
ITS WAKE. WILL STILL HOLD ONTO CHC POPS AFTR MIDNITE. LO TEMPS IN
THE MID TO UPR 60S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
ALTHOUGH HIGH PRESSURE WILL BUILD INTO THE REGION FOLLOWING
ANDREA...A WEAK FRONTAL SYSTEM WILL LINGER. SATURDAY AND SUNDAY
SHOULD FEATURE WARM AND MODERATELY HUMID CONDITIONS WITH MAINLY
DIURNAL CONVECTION. HAVE POPS 30-40 PERCENT ON SATURDAY AND 30
PERCENT ON SUNDAY.

AS FOR TEMPS...HIGHS IN THE MID TO UPR 80S SATURDAY AND SUNDAY. LOW
TEMPERATURES WILL RANGE FROM 65 TO 70.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MID/UPPER LEVEL SW FLOW WILL PREVAIL IN THE WAKE OF THE DEPARTING
TROPICAL LOW DURING THE EARLY AND MIDDLE PORTION OF NEXT WEEK...WITH
A TROUGH OVER THE MIDWEST AND A RIDGE OVER THE WESTERN ATLANTIC. A
LINGERING SURFACE TROUGH AND A SERIES OF WEAK MID/UPPER SYSTEMS WILL
PROVIDE A FOCUS FOR THE POTENTIAL OF AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS. HIGHS EARLY IN THE WEEK SHOULD BE IN THE UPPER 80S TO
LOW 90S...BEFORE TRENDING TOWARD THE MID/UPPER 80S BY MIDWEEK. LOWS
SHOULD GENERALLY BE 65-70.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
LWR LEVELS QUICKLY BCMG SATURATED AS TRPLCL STORM ANDREA MOVES
NRTHWARD THIS MORNING. RTHR HIGH CONFIDENCE THAT WDSPRD IFR CNDTNS
ACROSS ALL AREAS AS STDYST AND HEAVIEST PCPN OVRSPRDS RGN BY OR
SHORTLY AFTR 12Z. AREAS OF R TO R+ PSBL THRU THE DAY. KEPT THUNDER
MENTION OUT OF FCST ATTM...BEST CHCS WILL BE AFTR 16Z ACROSS SERN
TAF SITES (PHF/ORF/ECG). WND BCMG GUSTY AFTR 16Z AS WELL ACROSS
CSTL TAF SITES WITH S-SE GUSTS 20-30KTS. WNDS SHIFT TO W-NW BY OR
SHORTLY AFTR 00Z AS CSNTER OF SYSTM PULLS NE AND AWAY FROM RGN.

RAIN TAPERS OFF AND ENDS LATE TONITE (AFTR THIS FCST PRD). SUMMER
LIKE REGIME SAT & SUN...WITH SCTD DIURNAL SHWRS/TSTMS POSSIBLE.

&&

.MARINE...
STATUS QUO WRT THE MARINE HEADLINES. ONLY CHANGE WAS TO DROP THE
RAMP UP SCA FOR NRN CSTL WTRS AND REPLACED WITH THE GALE WRNG NOW
THAT IT IS A LATE FIRST PRD EVENT. ALSO...CAPPED GUSTS AT 35 KTS IN
GALE WRNG BUT KEPT 40 KT GUSTS IN TRPLCL STORM WRNG AREAS...CHES BAY
INCLUDED. SEAS BEGINNING TO RESPOND TO SE FLOW...XPCT TO KEEP BLDG
TO BTWN 7-11 FT BY 00Z.

SYSTM QUICKLY HEADS NE AND AWAY FROM RGN LATE TONITE. XPCT DMNSHG
WNDS AND SEAS AFTR MIDNITE. SCA'S WILL LIKELY REPLACE CRNT HEADLINES
AT SOME POINT...SPCLLY FOR SEAS. A SW WIND AOB 15KT SHOULD PERSIST
THROUGH THE WEEKEND INTO EARLY NEXT WEEK.

&&

.HYDROLOGY...
MDT TO HVY RAINFALL TODAY WILL LIKELY CAUSE SIGNIFICANT RISES IN
AREA RIVERS NEXT FEW DAYS. NO MAJOR FLOOD ISSUES XPCTD...HOWEVER
UPDATED GUIDANCE FROM MARFC HAS RICHMOND WESTHAM EXCEEDING FLOOD
STAGE (12 FT) SAT NIGHT B4 FALLING BLO FLOOD STAGE SUNDAY.

&&

.TIDES/COASTAL FLOODING...
EXTRATOPICAL GUIDANCE INDCTG TIDAL ANOMALIES BTWN 1/2 TO 1 FT ABOVE
NORMAL WITH THE NEXT 2 HIGH TIDE CYCLES. WATER LEVELS XPCTD TO
REMAIN BELOW MINOR FLOODING THRESHOLDS. ONE AREA THAT WILL NEED TO
MORE CLOSELY MONITOR IS THE BAY SIDE OF THE LOWER MD EASTERN SHORE
WHERE WATER LEVELS COULD APPROACH MINOR STAGE DURING TONIGHTS HIGH
TIDE CYCLE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>025.
     BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR MDZ025.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ012.
     FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ013>017-030>032-
     102.
     TROPICAL STORM WARNING FOR NCZ015>017-030>032-102.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ048-049-
     060>090-092.
     FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ091-093>100.
     TROPICAL STORM WARNING FOR VAZ091-093>098.
     BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR VAZ099-
     100.
MARINE...TROPICAL STORM WARNING FOR ANZ632>634-637-638-656-658.
     GALE WARNING UNTIL 1 AM EDT SATURDAY FOR ANZ650-652-654.
     SMALL CRAFT ADVISORY UNTIL 1 AM EDT SATURDAY FOR ANZ635-636.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR ANZ630-631.

&&

SYNOPSIS...MAS
NEAR TERM...MAS/LSA
SHORT TERM...MAS/LSA
LONG TERM...AJZ
AVIATION...MPR
MARINE...MPR
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 7, 1:03 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
103 PM EDT FRI JUN 7 2013

NCZ012-VAZ072>078-081>090-092-080000-
NORTHAMPTON NC-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-SOUTHAMPTON-
103 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE
NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

NCZ015>017-030>032-102-VAZ091-093>098-080000-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
103 PM EDT FRI JUN 7 2013

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TROPICAL STORM WARNING IN EFFECT...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA
OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

MDZ025-VAZ099-100-080000-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
103 PM EDT FRI JUN 7 2013

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   FLOOD WATCH.
   HIGH RIP CURRENT RISK.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

MDZ021>024-NCZ013-014-080000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HERTFORD-GATES-
103 PM EDT FRI JUN 7 2013

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND INTERIOR NORTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

VAZ048-049-060>071-079-080-080000-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
BRUNSWICK-DINWIDDIE-
103 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

ANZ650-652-654-080000-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
103 PM EDT FRI JUN 7 2013

...GALE WARNING IN EFFECT UNTIL 1 AM EDT SATURDAY...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

ANZ632>634-637-638-656-658-080000-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
103 PM EDT FRI JUN 7 2013

...TROPICAL STORM WARNING IN EFFECT...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE
EASTERN JAMES RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ635-636-080000-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
103 PM EDT FRI JUN 7 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT SATURDAY...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK
RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630-631-080000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
103 PM EDT FRI JUN 7 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE LOWER CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05

In the hours before

Local storm report, Jun 7, 9:18 AM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
918 AM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     FLOOD            1 W CARRSVILLE          36.71N  76.85W
06/07/2013                   ISLE OF WIGHT      VA   PUBLIC

            HIGH WATER FLOWING ACROSS HWY 58 AND HOLLY RUN DRIVE

&&

EVENT NUMBER AKQ1300551

JFOSTER
Special weather statement, Jun 7, 11:27 AM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1127 AM EDT FRI JUN 7 2013

NCZ012-VAZ067-070-071-079-080-087-071630-
BRUNSWICK-CHESTERFIELD-DINWIDDIE-GREENSVILLE-HENRICO-NORTHAMPTON-
NOTTOWAY-
1127 AM EDT FRI JUN 7 2013

...A BAND OF HEAVY SHOWERS WILL MOVE ACROSS EASTERN
CHESTERFIELD...EASTERN HENRICO...COLONIAL HEIGHTS...NORTHAMPTON...
BRUNSWICK...DINWIDDIE...GREENSVILLE AND NOTTOWAY COUNTIES THROUGH
1230 PM EDT...

AT 1123 AM EDT...DOPPLER RADAR INDICATED A BAND OF HEAVY SHOWERS
SHOWERS TRAINING ACROSS THE AREA...MOVING NORTH AT 30 MPH. RAINFALL
RATES OF ONE INCH OR MORE PER HOURS CAN BE EXPECTED. THIS WILL
RESULT IN MINOR FLOODING OR POOR DRAINAGE AND LOW LYING AREAS.

LOCATIONS IN WHICH COULD EXPERIENCE PONDING WATER AND MINOR FLOODING
INCLUDE...INTERSTATE 95...PETERSBURG...DINWIDDIE...LAWRENCEVILLE...
WHITE PLAINS...CALLAVILLE...EDGERTON...CHERRY HILL...WHARFS
STORE...AND WARFIELD.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3713 7788 3749 7721 3731 7729 3732 7735
      3725 7737 3722 7745 3719 7745 3715 7739
      3699 7743 3688 7764 3690 7765 3689 7766
      3671 7766 3655 7777 3654 7762 3649 7763
      3647 7775 3651 7790 3654 7792 3654 7802

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:26 AM EDTSpecial Marine WarningAKQ94 min
Jun 7, 11:27 AM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Henrico, City of Colonial Heights63 min
Jun 7, 11:34 AM EDTFlash Flood WatchAKQAmelia, Brunswick, Caroline, Charles City, Cumberland, Dinwiddie and 26 more11 hr
Jun 7, 12:00 PM EDTFlash Flood WarningAKQBrunswick, Greensville, City of Emporia3 hr
Jun 7, 1:05 PM EDTAreal Flood AdvisoryAKQCharles City, Dinwiddie, Prince George, Surry, Sussex, City of Colonial Heights and 2 more6 hr
Jun 7, 1:30 PM EDTFlash Flood WarningAKQCharles City, Prince George, City of Hopewell, City of Petersburg3 hr
Jun 7, 2:15 PM EDTAreal Flood AdvisoryAKQChesterfield, Henrico, City of Colonial Heights, City of Richmond3 hr
Jun 7, 2:22 PM EDTAreal Flood AdvisoryAKQSurry, Sussex2 hr
Jun 7, 2:24 PM EDTAreal Flood AdvisoryAKQEssex, Gloucester, James City, King and Queen, King William, Lancaster and 4 more2 hr
Jun 7, 2:43 PM EDTSpecial Weather StatementAKQJames City, City of Williamsburg47 min
Jun 7, 2:47 PM EDTSpecial Weather StatementAKQLancaster, Northumberland43 min
Jun 7, 3:00 PM EDTFlash Flood WarningAKQCharles City, James City, King and Queen, King William, New Kent, City of Williamsburg3 hr
Jun 7, 3:06 PM EDTSpecial Marine WarningAKQ24 min
Jun 7, 3:17 PM EDTSpecial Weather StatementAKQGloucester, Lancaster, Mathews, Middlesex, Northumberland58 min
Jun 7, 3:34 PM EDTSpecial Marine WarningAKQ86 min
Jun 7, 3:36 PM EDTCoastal Flood AdvisoryAKQAccomack13 hr
Jun 7, 4:23 PM EDTAreal Flood AdvisoryAKQBrunswick, Lunenburg, Mecklenburg3 hr
Jun 7, 4:31 PM EDTAreal Flood AdvisoryAKQEssex, Gloucester, King and Queen, Lancaster, Mathews, Middlesex and 4 more2 hr
Jun 7, 4:36 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, City of Emporia54 min
Jun 7, 4:52 PM EDTFlash Flood WarningAKQBrunswick, Greensville, City of Emporia5 hr
Jun 7, 5:56 PM EDTFlash Flood WarningAKQCharles City, James City, King and Queen, King William, New Kent, City of Williamsburg4 hr
Jun 7, 6:01 PM EDTFlash Flood WarningAKQDinwiddie, Prince George, Surry, Sussex, City of Hopewell, City of Petersburg4 hr
Jun 7, 6:13 PM EDTAreal Flood AdvisoryAKQChesterfield, Henrico, City of Colonial Heights, City of Richmond3 hr
Jun 7, 6:29 PM EDTAreal Flood AdvisoryAKQSouthampton3 hr
Jun 7, 7:01 PM EDTAreal Flood AdvisoryAKQEssex, Gloucester, James City, King and Queen, King William, Lancaster and 9 more3 hr
Jun 7, 7:41 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Portsmouth, City of Suffolk64 min

Nearby

Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.